Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

hello all, my name's Stephanie. I'm 23, and I've had acne ever since i was 15. I've never really seen it as a huge problem, I am a flawless makeup artist, always had a million guys chasing me etc. regardless, it's become a problem. I was always on some oral antibiotic, minocycline, doryx, etc. and i found out being on antibiotics for an extended period of time may cause different kinds of cancer. so i stopped taking them about three months ago, and my skin broke out like it's never broken out before. It's worse now than it's been in my entire life. sad, but true. I just took my first claravis pill today, 40mg daily. I'm so anxious for it to start working, but i'm so scared about the whole getting worse before it gets better thing. i'm in college, and its super embarassing w/ the whole... well lit room and staring eyes. my boyfriend of 8 years tells me everyday how beautiful i am, and how it doesn't matter what anyone else thinks (he's great) but it's still obviously upsetting. I'm just wondering if anyone has had the experience of not having it get worse before better? and also, wondering how long it generally takes for your skin to become significantly clearer? i really hope i don't have all those crazy side affects, although I hear whatever side effects you do experience it, that it's all worth it. if someone could answer me and show some support, that'd be great.

love,

steph

Share this post


Link to post
Share on other sites

Hey Steph,

i started claravis about a week ago... and it seems that are stories are quite similar. In the past I had used antibiotics to keep things under control, but because of long term effects I stopped taking those. I also have a very supportive boyfriend, and i am currently finishing my last year in college.

As far as the initial breakout goes- not everyone gets one! And for those who do it usually only lasts for the first month, some for only a week or two. There are always going to be cases with people who have horrible initial breakouts and continue to breakout through their entire course- but you can't get to caught up in those stories or you will drive yourself crazy.

As far as when the drug starts to show great results....well that depends on the individual. For accutane to work it has to clear out all your pores and all that junk under the surface, so just think of it as getting rid of all that nasty stuff.

Good Luck with your journey- and if you want to read other people stories you should check out the accutane logs under personal logs.

Britt

Share this post


Link to post
Share on other sites

Hey Britt,

thanks so much for responding to my post, i'm very new to this whole.... forum type thing, so i was very excited to see that someone had responded! lol, im a dork. but yea, our stories do sound quite similar, so maybe we can be supportive of each other via computer through our journeys :)

so.. you're about a week into it? have you noticed anything as of yet? new breakouts or improvements? i'm so scared about all those side affects man.. sittin in class, all of a sudden your nose is gushing blood.. gee, that'd be great. but atleast i would know the kids would be staring at me cuz of that and not cuz of my lumpyface lol.

keep me updated and i'll do the same! it's nice to talk to people who are going through the same shit, even tho it is via computer. all my girlfriends have flawless skin. bitches lol.

love

steph

Share this post


Link to post
Share on other sites

Haha... yeah all my girlfriends have nice skin as well. I think the most annoying part is that my boyfriend has really good skin.. and he doesn't even wash it!!!! so annoying :( It's hard for me to understand how he is still crazy about me. I guess there are still some nice guys out there :)

So far i have been a little achy.. I feel like I am about to get sick- that nasty feeling. My skin hasn't been to dry- but I have been very good about keeping my lips and face moisturized. My skin hasn't changed to much... I will occasionally get flushed and then my actives and redmarks look more red so that kinda sucks. But I think its too early to tell if I will get a bad IB since its only my 8th day.

One thing I have been doing is on the days where I don't have class or don't have class till late.. i go without makeup. I know scary! I mean its not like I am running around in public... I just stay home, watch movies with the bf, and drink gallons of water :) I feel like when i wear makeup it makes my skin look horrible... and dry. I currently use bare minerals in case you were wondering.

But i think you just need to take it day by day...... and get excited! because in a few months you will have that flawless skin you always wanted.. I think thats what keeps me going :)

Share this post


Link to post
Share on other sites

Hello i'm in the end of my last month on Claravis :) i have been taking one 40mg pill on uneven days and two pills of 40mg on even days, i must say when i stared my acne was severe and i had small and big white heads and alot of cystic acne on my cheeks i was misarable, im a very pretty girl and acne had taken my life from me because i didnt wanna get out of the HOUSE!! That's how bad it was, once i stared clavaris in the first 2 months it got even worse it was a nightmare i was so sick of getting acne and not being able to be myself and having to hide myself behind so much make up and sometimes i used my own hair to cover the sides of my face, but in the 3rd month i stared clearing up it was such a relief to see my face getting clear after almost 5 years dealing with severe acne, once u start getting clear u will feel much better about accutane even tho it does cause some side effects unless ur one of the lucky ones, i ussually have dry lips, dry eyes, some muscle pain, headaches and nausia also at night my vision does get a lil blurry so i am very carefull when i drive at night, but it's really all worth while it really does pay off looking at perfect clear skin im 100% clear since my 3rd month in the course, i hate doing lab work every month but lab is very important in the treatment, if u have any questions u can send me a message =] Goodluck!

Share this post


Link to post
Share on other sites

I'm on month 2 of Claravis (80 mg/day). I didn't have an initial breakout and started clearing up around 3 weeks! I still have 3 more months left though! Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×